Revista Matemática Iberoamericana

Sharp linear and bilinear restriction estimates for paraboloids in the cylindrically symmetric case

Shuanglin Shao

Full-text: Open access

Abstract

For cylindrically symmetric functions dyadically supported on the paraboloid, we obtain a family of sharp linear and bilinear adjoint restriction estimates. As corollaries, we first extend the ranges of exponents for the classical \textit{linear or bilinear adjoint restriction conjectures} for such functions and verify the \textit{linear adjoint restriction conjecture} for the paraboloid. We also interpret the restriction estimates in terms of solutions to the Schrödinger equation and establish the analogous results when the paraboloid is replaced by the lower third of the sphere.

Article information

Source
Rev. Mat. Iberoamericana, Volume 25, Number 3 (2009), 1127-1168.

Dates
First available in Project Euclid: 3 November 2009

Permanent link to this document
https://projecteuclid.org/euclid.rmi/1257258103

Mathematical Reviews number (MathSciNet)
MR2590695

Zentralblatt MATH identifier
1183.42010

Subjects
Primary: 42B10: Fourier and Fourier-Stieltjes transforms and other transforms of Fourier type 42B25: Maximal functions, Littlewood-Paley theory
Secondary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10]

Keywords
restriction conjecture Schrödinger equation cylindrical symmetry

Citation

Shao, Shuanglin. Sharp linear and bilinear restriction estimates for paraboloids in the cylindrically symmetric case. Rev. Mat. Iberoamericana 25 (2009), no. 3, 1127--1168. https://projecteuclid.org/euclid.rmi/1257258103


Export citation

References

  • Bourgain, J.: Besicovitch type maximal operators and applications to Fourier analysis. Geom. Funct. Anal. 1 (1991), no. 2, 147-187.
  • Bourgain, J.: Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I. Schrödinger equations. Geom. Funct. Anal. 3 (1993), no. 2, 107-156.
  • Bourgain, J.: Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. II. The KdV-equation. Geom. Funct. Anal. 3 (1993), no. 3, 209-262.
  • Bourgain, J.: Global solutions of nonlinear Schrödinger equations. American Mathematical Society Colloquium Publications 46. American Mathematical Society, Providence, RI, 1999.
  • Carleson, L. and Sjölin, P.: Oscillatory integrals and a multiplier problem for the disc. Studia Math. 44 (1972), 287-299. (errata insert).
  • Cordoba, A.: The Kakeya maximal function and the spherical summation multipliers. Amer. J. Math. 99 (1977), no. 1, 1-22.
  • Fefferman, C. and Stein, E. M.: Some maximal inequalities. Amer. J. Math. 93 (1971), 107-115.
  • Keel, M. and Tao, T.: Endpoint Strichartz estimates. Amer. J. Math. 120 (1998), no. 5, 955-980.
  • Klainerman, S. and Machedon, M.: Space-time estimates for null forms and the local existence theorem. Comm. Pure Appl. Math. 46 (1993), no. 9, 1221-1268.
  • Lee, S. and Vargas, A.: Sharp null forms estimates for the wave equation. Amer. J. Math. 130 (2008), no. 5, 1279-1326.
  • Moyua, A., Vargas, A. and Vega, L.: Schrödinger maximal function and restriction properties of the Fourier transform. Internat. Math. Res. Notices (1996), no. 16, 793-815.
  • Moyua, A., Vargas, A. and Vega, L.: Restriction theorems and maximal operators related to oscillatory integrals in $\mathbbR\sp 3$. Duke Math. J. 96 (1999), no. 3, 547-574.
  • Stein, E. M.: Some problems in harmonic analysis. In Harmonic analysis in Euclidean spaces (Proc. Sympos. Pure Math., Williams Coll., Williamstown, Mass., 1978), Part 1, 3-20. Proc. Sympos. Pure Math. XXXV. Amer. Math. Soc., Providence, RI, 1979.
  • Stein, E. M.: Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals. Princeton Mathematical Series 43. Princeton University Press, Princeton, NJ, 1993.
  • Stein, E. M. and Weiss, G.: Introduction to Fourier analysis on Euclidean spaces. Princeton Mathematical Series 32. Princeton University Press, Princeton, NJ, 1971.
  • Strichartz, R. S.: Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations. Duke Math. J. 44 (1977), no. 3, 705-714.
  • Tao, T.: Recent progress on the restriction conjecture. In Fourier analysis and convexity, 217-243. Appl. Numer. Harmon. Anal. Birkhäuser Boston, Boston, MA, 2004.
  • Tao, T.: The Bochner-Riesz conjecture implies the restriction conjecture. Duke Math. J. 96 (1999), no. 2, 363-375.
  • Tao, T.: Endpoint bilinear restriction theorems for the cone, and some sharp null form estimates. Math. Z. 238 (2001), no. 2, 215-268.
  • Tao, T.: A sharp bilinear restrictions estimate for paraboloids. Geom. Funct. Anal. 13 (2003), no. 6, 1359-1384.
  • Tao, T.: A counterexample to an endpoint bilinear Strichartz inequality. Electron. J. Differential Equations (2006), no. 151, 6 pp. (electronic)
  • Tao, T. and Vargas, A.: A bilinear approach to cone multipliers. II. Applications. Geom. Funct. Anal. 10 (2000), no. 1, 216-258.
  • Tao, T., Vargas, A. and Vega, L.: A bilinear approach to the restriction and Kakeya conjectures. J. Amer. Math. Soc. 11 (1998), no. 4, 967-1000.
  • Tao, T., Visan, M. and Zhang, X.: Global well-posedness and scattering for the defocusing mass-critical nonlinear Schrödinger equation for radial data in high dimensions. Duke Math. J. 140 (2007), no. 1, 165-202.
  • Tomas, P. A.: A restriction theorem for the Fourier transform. Bull. Amer. Math. Soc. 81 (1975), 477-478.
  • Vilela, M. C.: Regularity of solutions to the free Schrödinger equation with radial initial data. Illinois J. Math. 45 (2001), no. 2, 361-370.
  • Wolff, T.: An improved bound for Kakeya type maximal functions. Rev. Mat. Iberoamericana 11 (1995), no. 3, 651-674.
  • Wolff, T.: A sharp bilinear cone restriction estimate. Ann. of Math. (2) 153 (2001), no. 3, 661-698.
  • Zygmund, A.: On Fourier coefficients and transforms of functions of two variables. Studia Math. 50 (1974), 189-201.